|not on meds yet...taking supplements and wonder..
May 19, 2008
Dear Vergel, I've been diagnosed with HIV in August 2007, and I strongly beleive that I got infected in April 2007. I was very ill in August - typical symptoms, I would say: fever for two weeks, sorethroat-almost wounds in my throat, etc. Received a ton of antibiotics and when I got better some additinal tests showed: Epstein Barr and HIV+. At that time my CD4 cell count was 400. A month and a half later it went up to 510. End of December 2007 it was 830, and last month 730. According to these results I am not on HIV meds. It's been a year since I got infected. Meanwhile, I've been eating a lot of vegetables, fruits.. occasionaly I've been taking: Vit.B complex, Vit.C 1000, Lycium+Licorice complex, "IMMUNE ASSIST 24/7" or Immune Renew (by NOW Foods) /Cordiceps Sinensis plus some 7 other mushrooms/ - not all of those supplements at the same time! Do you beleive that all of them might be responsible for my good results so far? Any additional suggestions? I regularly read "The Body" -specialy The HIV News and I understand that new studies show: starting with HIV meds earlier is much better than waiting for the CD4 count cells to fall bellow 350 or 250. What's your opinion on that? But still, I'm afraid of the side efects and TOXICITY of those meds. Thank you so much for your time. I know this has been a LONG question...
| Response from Mr. Vergel
It is so great to see that your immune system is getting better and better with time. At 730 CD4 cells I would not start treatment unless: 1- I have thrush or hairy leukoplakia in my mouth, 2- I am losing weight involuntarily, 3- I have lots of diarrhea and GI problems, 4- I hate the thought of having a virus replicating in my body. As you know, the current HHSS guidelines recommend treatment for patients with CD4 cells at 350 or below, but taking meds at any CD$ level is a personal decision that needs to be discussed carefully with your doctor. We do not have a lot of data on people not on HAART taking supplements. There is some encouraging data out of a small study that looked at using a combination of antioxidants and vitamins called K-PAX (you can find out more at http://www.k-pax.us/studyresults.html
Get Email Notifications When This Forum Updates or Subscribe With RSS
- How Long Does It Take For Hiv To Show Up Up In A Person Blood?
- Percentage Of Hiv Seroconversion Within 6 Weeks
- If I Got Vaccine Against Hep B Should I Be Reactive To Testing?
- How Long Does It Take For A Bacterial Vaginosis To Harm You?
- When Can Gonorrhea Be Deadly?
- What Happens When You Take The Hpv Vaccine But Already Have Genital Warts?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.